Announcement

Collapse
No announcement yet.

does pyridium cause dry eyes?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Nachomama
    replied
    Danielled:
    Are you taking regular Pyridium or Pyridium Plus. Although some people may have side effects from the regular Pyridium, Pyridium plus has additional anesthetics included. Not only did I loose the ability to urinate while on this medication, it dried out my mouth, sinuses and eyes terribly.

    When I get my prescriptions filled, they provide a Drug Information Profile. So, here's the info I have:

    For regular Pyridium (aka Phenazopyridine), possible side effects include headache, stomach upset or cramps. CHECK WITH YOUR DOCTOR IF YOU EXPERIENCE skin rash, yellow tinge of the skin or eyes, unusual fatigue, sudden decrease in amount of urine, or blue or purple skin color. CONTACT YOUR DOCTOR IMMEDIATELY if you experience any dificulty breathing.

    It says nothing about "drying" effects, but also warns about wearing soft contact lenses as this drug will stain them permanently.

    Now for Pyridium Plus (aka Phenazopyridine, Butabarbital and Hyoscyamine): possible side effects include headache, stomach upset or cramps, dizziness, drowsiness, dry mouth or throat,, blurred vision, decreased sweating, dry skin or nose,or constipation. CHECK WITH YOUR DOCTOR IF YOU EXPERIENCE skin rash, yellowing of skin or eyes, unusual fatigue, sudden decrease in the amount of urine, or blue or purple skin color. CONTACT YOUR DOCTOR IMMEDIATELY if you experience any difficulty in breathing.

    Pyridium Plus also carries the same warning about soft contact lenses, but also warns about alcohol use as it may enhance drowsiness of the person taking this medication.

    I would always eat something before taking this medication since it upsets my stomach too.

    Hope this helps.>Tina

    Leave a comment:


  • vm
    replied
    This is all Rxlist said in terms of side effects:

    [quote] Headache, rash, pruritus and occasional gastrointestinal disturbances. An anaphylactoid-like reaction has been described. Methemoglobinemia, hemolytic anemia, renal and hepatic toxicity have been reported, usually at overdosage levels (see OVERDOSAGE section).

    <hr></blockquote>

    But I have seen people post lately about itching and I didn't know that itching (pruritis) could be a side effect of this med... Interesting. It didn't specifically say eyes either, but who knows....

    Leave a comment:


  • danielled
    replied
    Hi! I read the side effects online at Walgreens.com and it didn't mention anything about Pyridium drying your eyes out. It just stated not to wear them if you take Pyridium very often b/c of your contacts turning yellow/orange.

    Leave a comment:


  • yvette
    replied
    ....does your pharmacist staple that info to your prescription?

    It should tell you there and sometimes on the bttle to NOT wear contacts, It dries everything out. I can't work out while I'm on it, I can't sweat on P+ and then I overheat.

    I think if you try www.rxlist.com
    you can look up the drugs' side effects, uses & warnings.

    Leave a comment:


  • danielled
    started a topic does pyridium cause dry eyes?

    does pyridium cause dry eyes?

    My eyes have been actually burning and hurting and feel dry. I wasn't sure what I was. I wear my contacts to work, but can never keep them on. I had no clue medicenes for IC did this! I've been taking Pyridium a lot lately, could this be causing it?
Working...
X